MAUDE Adverse Event Report: REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71354234
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
(b)(6) legal.Bilateral patient.It was reported that, after a primary revision surgery had been performed on the plaintiff¿s right hip on (b)(6) 2019, the plaintiff experienced loosening of the acetabular shell implant due to loss of osteointegration.A second revision surgery was performed on (b)(6) 2020 to treat this adverse event; the, redapt pt fully porous shell 58mm, 12/14 taper femoral head 36mm oxinium and redapt cemented liner xlpe 36mmx58mm were explanted.The plaintiff was taken to recovery room in good condition.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, after a right tha revision (b)(6) 2019, the patient had a 2nd revision 15 months later.The revision operative report noted ¿clear synovial fluid.We still take cultures, even if we have no suspicion of infection.The cup that is completely protrusion and is completely inverted.The cup moves on its own so there is no osseointegration currently and there is a complete unsealing of this patella.¿ conclusion: the loosening of the acetabular shell is consistent with the reported loss of osteointegration, as well as the ¿completely protrusion and completely inverted cup.¿ however, without the implantation and pre-revision x-rays, the initial anatomical placement of the implants cannot be confirmed.It cannot be concluded the reported events and subsequent revision were associated with a malperformance of the implant or implant failure.The patient impact beyond the revision and expected transient post-op convalescence period cannot be determined.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing, lack of ingrowth and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT FULLY POROUS SHELL 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
MDR Report Key12519828
Report Number1020279-2021-07094
Device Sequence Number1113652
Product Code LPH
UDI-Device Identifier00885556321447
UDI-Public00885556321447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71354234
Device Catalogue Number71354234
Device Lot Number16MM03964
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age47 YR